Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal spotting while on a birth control pill?

Im on the pill, however was on antiobiotics for a little bit and the doctor failed to tell me it would effect the pills effectiveness. So while on those antiobiotics my partner and I had unprotected sex as we usually would and about a week to 2 weeks later (off the antibiotics now) I’m experiencing reddish brown discharge/spotting which I read could be implantation bleeding, I had my period before my partner and I had sex so am not expecting it for about 2 more weeks. I’ve also started have tender breasts and a small itchy rash around my nipples. I recently had a negative pregnancy test but was warned it may be to early
Tue, 27 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hi,
Thanks for the query. I understand your concern.
If you had not taken a break in oral contraceptives while on antibiotics... you won't have chance of pregnancy... In that case the breast changes/ bleeding might be due to hormonal disturbance due to the short illness.
But if there was a break in pills while antibiotics... you do have possibility of pregnancy...please test it By HPT after 8 days delay in periods.
Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Okay my question is, if I stop taking the birth control pills all together, then would spotting stop? It s like constantly being on my period. I...